# SDR 2010FA0000018

- Difficulty date: January 13, 2010
- Submitted: January 13, 2010
- Operation: General aviation
- Aircraft: N97LP
- Make and model: Cessna 172P
- Aircraft serial: 17274398
- Aircraft time: 11,051 hours
- System (JASC): 3397 · Light System Wiring
- Part: Connector
- Part number: S20641
- Condition: Burned
- Location: Landing Lights
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

LANDING & TAXI LIGHTS INOP ON PRE-FLIGHT.  FOUND COWLING CONNECTOR ASSY, COMPRISING PN S1637-3 & -4, PLUS POWER WIRE AND CONNECTOR PINS BURNED AND CONNECTOR MELTED.  REPLACED CONNECTOR AND REMOVED BURNED POWER WIRE.  OPS CHECK SAT.  THIS CONDITION IS CAUSED BY LEAVING LANDING AND TAXI LIGHTS ON IN FLIGHT FOR EXTENDED TIMES AS THE SYS IS NOT CAPABLE OF THIS ELECTRICAL LOAD FOR EXTENDED OPERATION WITH OUT OVERHEATING WIRES, CONNECTORS AND SWITCHES.  SEB09-6A ADDRESSED THIS PROBLEM WITH THE LANDING/TAXI LIGHT SWITCHES REQUIRING INITIAL SWITCH REPLACEMENT AND REOCCURRING REPLACEMENT AT 4 YEARS.  SWITCH WAS REPLACED PREVIOUSLY DUE TO OVERHEATING.  THIS PROBLEM EXISTS WITH THIS MODEL ACFT, 12 AND 24 VOLT SYS, WITH CONTINUOUS OPERATION OF LANDING LIGHT AND OR TAXI LIGHTS.  IN A FLIGHT TRAINING OPERATION MORE NUMEROUS TAKEOFF AND LANDINGS ARE CONDUCTED ON A DAILY BASIS CONTRIBUTING TO THIS PROBLEM.  A FIRE HAZARD EXISTS IF OVERHEATED COMPONENTS ARE NOT DETECTED.
